Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 26, NWS Morristown, TN

December 15, 2019Blount County, Monroe County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Dec 15, 2019, 3:03 AM EST for Blount County, Monroe County, Sevier County, Tennessee. It took effect at Dec 15, 2019, 8:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2019, 3:03 AM EST (08:03 UTC)
In effect from
Dec 15, 2019, 8:00 PM EST
Expired
Dec 17, 2019, 5:00 AM EST
In force
33 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WWUS74 KMRX 150803
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
303 AM EST Sun Dec 15 2019

TNZ072-074-087-152000-
/O.NEW.KMRX.WI.Y.0026.191216T0100Z-191216T1100Z/
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
303 AM EST Sun Dec 15 2019

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST
MONDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Sevier Smoky Mountains and 
  Southeast Monroe Counties.

* WHEN...From 8 PM this evening to 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  When traveling across the higher elevations be prepared for
  strong and gusty cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
628 
WWUS74 KMRX 151724
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1224 PM EST Sun Dec 15 2019

TNZ072-074-087-160500-
/O.CON.KMRX.WI.Y.0026.191216T0100Z-191216T1100Z/
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
1224 PM EST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
EST MONDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Blount Smoky Mountains, Sevier Smoky Mountains and 
  Southeast Monroe Counties.

* WHEN...From 8 PM this evening to 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  When traveling across the higher elevations be prepared for
  strong and gusty cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
957 
WWUS74 KMRX 160334
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1034 PM EST Sun Dec 15 2019

TNZ072-074-087-161100-
/O.CON.KMRX.WI.Y.0026.000000T0000Z-191216T1100Z/
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
1034 PM EST Sun Dec 15 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph 
  expected. 

* WHERE...Blount Smoky Mountains, Sevier Smoky Mountains and 
  Southeast Monroe Counties. 

* WHEN...Through 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. When traveling across the higher elevations be 
  prepared for strong and gusty cross-winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
470 
WWUS74 KMRX 160808
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
308 AM EST Mon Dec 16 2019

TNZ072-074-087-161700-
/O.EXT.KMRX.WI.Y.0026.000000T0000Z-191217T1000Z/
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
308 AM EST Mon Dec 16 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph across
  some of the higher elevations mainly above 3000 feet.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Southeast Monroe Counties.

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. When traveling across the higher elevations be 
  prepared for strong and gusty cross-winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
162 
WWUS74 KMRX 161603 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1103 AM EST Mon Dec 16 2019

TNZ072-074-087-170300-
/O.CON.KMRX.WI.Y.0026.000000T0000Z-191217T1000Z/
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
1103 AM EST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph across 
  some of the higher elevations mainly above 3000 feet.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Southeast Monroe Counties.

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. When traveling across the higher elevations be 
  prepared for strong and gusty cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TD
727 
WWUS74 KMRX 170235
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
935 PM EST Mon Dec 16 2019

TNZ072-074-087-171000-
/O.CON.KMRX.WI.Y.0026.000000T0000Z-191217T1000Z/
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, 
and Coker Creek
935 PM EST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph across 
  some of the higher elevations mainly above 3000 feet.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Southeast Monroe Counties.

* WHEN...Until 5 AM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. When traveling across the higher elevations be 
  prepared for strong and gusty cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 15, 12:22 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 15, 12:22 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1222 AM EST Sun Dec 15 2019

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...
Forecast remains in good shape. Only changes needed were to
include PoPs for light rain or drizzle moving out of southeast
Kentucky. Updated zones have been sent.

&&

.AVIATION...
06Z TAF DISCUSSION.

Mainly VFR conditions through the period except for MVFR at CHA
this morning. Periods of 2500-4000 feet cloud deck will move
across the area this morning and again this evening.

Winds will be mainly light westerly through the period as a ridge
of high pressure builds into the Tennessee valley for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             57  48  66  47  49 /  10  30  50  90  20
Knoxville McGhee Tyson Airport, TN  53  46  65  48  51 /   0  20  50  90  40
Oak Ridge, TN                       52  46  64  46  49 /  10  30  50 100  30
Tri Cities Airport, TN              49  39  63  48  51 /  10  10  40 100  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Dec 14, 2:59 PM EST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
259 PM EST Sat Dec 14 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-152000-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
259 PM EST Sat Dec 14 2019 /159 PM CST Sat Dec 14 2019/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A strong system will move toward the Tennessee valley and southern
Appalachians Monday. Widespread rain is expected to spread across
the region especially later Monday afternoon and Monday night
with locally heavy rainfall possible. There also may be some
strong gusty winds in the higher elevations with this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.